Some of the vitamins, minerals, amino acids, and other types of herbal formulas can come with odd side effects in some people. They may also have allergic reactions and some can cause problems when interacting with other supplements or medications. It is important to know that the manufacturers of supplements do not need to prove that their product is safe, nor do they need to inform of possible side effects or drug interactions.

When the books answer the small questions our big will stay.

Supplements sales are commercial, non-medical voluntarily taken products. They can be compared with “candy” in the store. Most people do not need it but use it. As with all other processed foods, supplements have active ingredients that become really active in the gut and further in the body. If the buyer is not aware of the effects and especially the side or reactive effects of the products, nasty things can happen.

Too many vitamins have the same effect as too few vitamins. This effect gives the naïve user the idea that they need more and more, resulting in toxification and disease. The use of amino acids or proteins can have drastic effects on the guts. Many people get diarrhea when using it. The reason is often an overdose of lactose.

A combination of mixtures of supplements can have unpleasant reactions to each other. They are all active components and eager to react. All are sold for that reason. When bringing them together in a solution or in the digestive system they can actively start reacting with each other creating new (sometimes unwanted and unintended) compositions.  Supplementation is a specialist job, as the subscription of diets and should not be promoted to laymen as a “fun product”.